Alert archive / Michigan / River Flood Warnings in 2015
River Flood Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at May 12, 2015, 9:55 PM EDT for Kent County, Michigan. It took effect at May 13, 2015, 4:15 AM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2015, 9:55 PM EDT (01:55 UTC)
- In effect from
- May 13, 2015, 4:15 AM EDT
- Expired
- May 14, 2015, 2:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kent County, MI
The radar
The Grand Rapids radar (KGRR), 22 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rogue River at Rockford (ROCM4).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
849
WGUS43 KGRR 130155
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 PM EDT TUE MAY 12 2015
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Rogue River Below Rockford affecting Kent County
.The current weather is dry and will continue to be dry over the next
48 hours. Unsettled weather will approach the area late Thursday with
additional rainfall expected. Wet conditions may very well extend
into the upcoming weekend. The following forecast is based on
observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC081-140355-
/O.NEW.KGRR.FL.W.0004.150513T0815Z-150514T1800Z/
/ROCM4.1.ER.150513T0815Z.150513T1800Z.150514T0600Z.NO/
955 PM EDT TUE MAY 12 2015
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Rogue River Below Rockford.
* from late tonight to Thursday afternoon.
* At 9:00 PM Tuesday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is forecast.
* Forecast, rise above flood stage by early tomorrow and continue to
rise to near 8.2 feet by tomorrow early afternoon. The river will
fall below flood stage by early Thursday morning.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford
* Flood history, this crest compares to a previous crest of 8.2 feet
on Mar 6 2004.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$1 follow-up statement
589
WGUS83 KGRR 131433
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 AM EDT WED MAY 13 2015
...The Flood Warning has been cancelled and downgraded to a Flood
Advisory for the following river in Southwest Lower Michigan...
Rogue River Below Rockford affecting Kent County
.River levels are stabilizing and beginning to fall. Dry weather is
expected through Thursday. A flood advisory for the Rogue River
below Rockford replaces the flood warning. The river is expected to
remain above bankfull until Thursday morning, but below minor flood
stage. The following forecast is based on observed and forecast 24
hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC081-131503-
/O.CAN.KGRR.FL.W.0004.000000T0000Z-150514T1800Z/
/ROCM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 AM EDT WED MAY 13 2015
The Flood Warning is cancelled for
the Rogue River Below Rockford.
and has been downgraded to a Flood Advisory.
* at 10:00 AM Wednesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast, the river crested below flood stage at 7.8 feet. The
river will fall to 6.4 feet by tomorrow morning.
* Impact, at 8.0 feet...Expect minor flooding of homes upstream of
Rockford.
* Flood history, this crest compares to a previous crest of 7.8 feet
on Apr 29 2011.
&&
LAT...LON 4306 8555 4309 8555 4313 8551 4313 8559
4310 8562 4306 8562
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at May 12, 7:30 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 12, 7:30 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 PM EDT TUE MAY 12 2015 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 328 PM EDT TUE MAY 12 2015 A LARGE HIGH PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST MICHIGAN BY WEDNESDAY MORNING CLEARING THE SKY BUT NOT BRINGING MUCH IN THE WAY OF WARMER TEMPERATURES. ANOTHER STORM SYSTEM FROM THE WESTERN UNITED STATES WILL MOVE INTO THE CENTRAL PLAINS FRIDAY BRINING SHOWERS AND THUNDERSTORMS ONCE AGAIN TO SOUTHWEST MICHIGAN. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. THIS SYSTEM WILL ALSO BRING BACK THE WARM AIR. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 328 PM EDT TUE MAY 12 2015 THE MAIN ISSUES ARE THE CHANCES FOR FROST TONIGHT (LOW) THEN THE RISK FOR SHOWERS AND THUNDERSTORMS RETURNING THURSDAY NIGHT (HIGH). TONIGHT WE SEE THE UPPER LEVEL JET DEPART THE AREA...WHICH PUTS SOUTHWEST MICHIGAN ON THE ANTICYCLONIC SIDE OF THE POLAR JET. THAT MEANS SKIES WILL CLEAR AND WINDS WILL DIMINISH. EVEN SO... IT WILL TAKE AWHILE FOR THE SKY TO REALLY CLEAR AND SURFACE WINDS WILL REMAIN TO STRONG MOST OF THE NIGHT FOR ANY SIGNIFCANT FROST SO I TOOK THE FROST OUT OF THE GRIDS. EVEN SO AREA NEAR ROUTE 10 JUST MAY SEE SOME PATCH FROST TOWARD MORNING IN THE NORMALY COOLER LOCATIONS. SHORTWAVE RIDGING MOVES INTO THE AREA WEDNESDAY AND THAT WILL RESULT IN MOSTLY SUNNY SKIES BY LATE MORNING. WINDS WILL BE LIGHT BUT WE WILL STILL BE IN THE COOLER AIR. HIGHS WILL STRUGGLE TO REACH 60 DEGREES. MEANWHILE ANOTHER PACIFIC SYSTEM...CURRENTLY IN THE GULF OF ALASKA...BOOTS THE CURRENT CLOSED UPPER LOW OUT OF THE WESTERN UNITED STATES INTO THE CENTRAL PLAINS BY THURSDAY. IT THEN HAS TO CLIMB OVER THE EASTERN UNITED STATES UPPER LEVEL RIDGE. THIS OF COURSE WILL WEAKEN THE SYSTEM HOWEVER BEFORE THAT HAPPENS JET COUPLING FROM THE NORTHERN AND SOUTHWERN STREAM WILL AID STRONG MOISTURE RETURN AT ALL LEVELS RESLUTING IN ANOTHER WARM FRONT OVERRUNNING RAIN EVENT. THE AIR THURSDAY NIGHT INTO EARLY FRIDAY MORNING IS NOT ALL THAT UNSTABLE YET SO I DID NOT PUT THUNDERSTORMS...BUT TRUST ME ON THIS... THERE WILL STILL BE RAIN BY SUNRISE FRIDAY MORNING OVER MOST OF SOUTHWEST LOWER MICHIGAN. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 328 PM EDT TUE MAY 12 2015 THE WET PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. EVERY DAY BUT TUESDAY HAS A CHANCE OF SHOWERS AND/OR THUNDERSTORMS. LOW PRESSURE OVER THE PLAINS WILL MOVE EAST TOWARD THE GREAT LAKES FRIDAY. ALOFT...AN INVERTED TROUGH WILL ACCOMPANY THE LOW AND THEY TEND TO BE WET. A STRONG FEED FROM THE GULF WILL SURGE NORTHWARD WITH THE WARM FRONT AHEAD OF THE LOW AND SHOWERS/STORMS LOOK LIKELY FRIDAY. THE ECMWF AND GFS BOTH SHOW THE FRONTAL BOUNDARY HANGING AROUND THE CWA THROUGH SATURDAY. I THINK THE GFS MAY BE OVERDONE THOUGH ON SATURDAY AS THE AFFECTS OF THE FIRST LOW DIMINISH AS ANOTHER PLAINS LOW BECOMES THE FOCUS. SHOWERS AND STORMS WILL REDEVELOP SUNDAY INTO MONDAY. INSTABILITY IS HIGHEST SUNDAY NIGHT AND THAT/S WHEN WE/LL HAVE OUR GREATEST CHANCE AS SEEING THUNDERSTORMS...SOMETHING THAT HAS BEEN LACKING THIS SPRING. THE LOW THAT DEVELOPS IN THE UPPER MISSISSIPPI VALLEY IS FAIRLY STRONG AND PACKS A DECENT PUNCH OF COLD AIR BEHIND IT. H85 TEMPS FALL TO AROUND 0C TUESDAY. HIGHS WILL BE IN THE 70S THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 730 PM EDT TUE MAY 12 2015 NORTHWEST WINDS WILL DECREASE THIS EVENING WITH GUSTS TO NEAR 20 KNOTS EARLY...THEN WINDS AOB 10 KNOTS OVERNIGHT. VFR CONDITIONS WILL PREVAIL EXCEPT FOR SOME CEILINGS NEAR 2500 FEET EARLY THIS EVENING IN AN AREA OF LIGHT SHOWERS NEAR LANSING. && .MARINE... ISSUED AT 328 PM EDT TUE MAY 12 2015 LITTLE QUESTION THE WINDS WILL DECREASE THIS EVENING AND WAVE HEIGHTS WILL SUBSIDE. HOWEVER TILL THEN WINDS AND WAVES REMAIN STRONG ENOUGH TO KEEP OUR SCA GOING TILL IT EXPIRES AT 800 PM. && .HYDROLOGY... ISSUED AT 242 PM EDT TUE MAY 12 2015 WAS ABLE TO CANCEL THE ADVISORY FOR THE SYCAMORE CREEK AT HOLT... WHICH NEVER QUITE MADE IT TO BANKFULL. HAVE ISSUED A NEW ADVISORY FOR THE CHIPEWA RIVER BELOW MOUNT PLEASANT AS IT HAS ALREADY EXCEEDED BANKFULL AND IS EXPECTED TO CREST WELL UNDER FLOOD STAGE WEDNESDAY MORNING. DRY CONDITIONS SHOULD PREVAIL UNTIL THURSDAY EVENING WHEN RAIN SHOWERS SHOULD BRING APPROXIMATELY HALF AN INCH OF RAIN THROUGH SATURDAY. ADDITIONAL RAIN IS EXPECTED SUNDAY INTO MONDAY. THE RIVERS WILL HAVE SOME TIME TO SUBSIDE INTO FRIDAY. HOWEVER... OVERALL LEVELS SHOULD REMAIN HIGHER WELL INTO NEXT WEEK COMPARED TO WHAT WE HAVE BEEN USED TO THE LAST COUPLE MONTHS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849. && SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...93 AVIATION...OSTUNO HYDROLOGY...TJT MARINE...WDM
Hazardous weather outlook, May 12, 6:28 AM EDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 628 AM EDT TUE MAY 12 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 628 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINDY DAY IS EXPECTED WITH WEST WINDS OF 15 TO 25 MPH. GUSTS AT TIMES WILL REACH THE 30 TO 35 MPH RANGE. PATCHY FROST IS POSSIBLE TONIGHT...ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS RETURN TO THE FORECAST THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-131030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 628 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS RETURN TO THE FORECAST THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:29 AM EDT | River Flood Advisory | GRR | Kent | 25 hr |
| May 13, 3:21 PM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 17 hr |
Nearby
River Flood Warnings in Michigan, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.